another medication (Seroquel XR) question. Need help

Discussion in 'General Parenting' started by ksm, Nov 6, 2011.

  1. ksm

    ksm Well-Known Member

    OK, I know difficult child doesn't want to take it, and I do understand that. But...
    This is what I am concerned about... twice this weekend, once as she was falling asleep Friday night, and then again to day when she woke up from a nap, she was talking gibberish. The first time it happened, I assumed she was talking in her sleep, but it was like she was carrying on a conversation, but none of it made sense. Like parts of words put together, and said like normal speech - with pauses and inflection in voice. Then today, I went in to wake her from a nap (she wasn't feeling well) and she woke up, looked at me, and said 4 or 5 sentences that I couldn't understand at all. I asked her what she was trying to tell me, and she got frustrated and said something briefly that did not make any sense again. I asked one more time and she just said "forget it."

    OK, so I started researching Seroquel XR on line. And on each website, it said that Seroquel XR is only for adults age 18 and up. She is 13 and weighs 100#. On regular Seroquel it said for children age 10 and up. Then I found some drug warnings about "problems with speech or language".

    I will be calling the ARNP first thing tomorrow. Has any one ever had this experience? I didn't want to give in and stop the rx just because difficult child didn't want to take it... but now I am scared. KSM
  2. buddy

    buddy New Member

    ummm, wow. That does seem very very odd. I am glad you are going to call in the a.m. Will she go to school tomorrow?
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Im gonna as, what does is difficult child on again? I think you said 150 before but that you were cutting down on the advice of staff. Is that by getting a new rx and giving difficult child 2 50 mg pills at the same time or 1 50 mg twice a day. I would cut down to 1 50 pill a day.

    If per chance you have been cutting the 150 mg xr pills, I am afraid I may know why you are getting some odd results. The xr pills are extended release and not intended to be cut or chewed because they are supposed to be released slowly in the body over time. If you cut the pill in anyway then you all the body to get into the pill right away and it can get all of the medication immediately and that isnt good at all because you dont know how much difficult child isnt getting.
  4. ksm

    ksm Well-Known Member

    We ar not cutting the 150 mg pills. We were given a new rx and to takd two 50mg abefore bedtime. difficult child wants off of Seroquel XR... and now I am questioning why she was on the XR dose to begin with - when the Seroquel XR site said it is only for adults age 18 and over. I know she was on a small dose based on what I have read... just not sure if it caused the "gibberish" talk. Scarey. KSM
  5. buddy

    buddy New Member

    Sounds very smart to question that. She may legitimately have a reason not to want that medication. Spunds like she really could be feeling awful but I'm sure your conserns abt her just not wanting to be on medications due to not thinking she needs any are part of it too...I would be concerned too. difficult child wants off of Seroquel XR... and now I am questioning why she was on the XR dose to begin with - when the Seroquel XR site said it is only for adults age 18 and over. I know she was on a small dose based on what I have read... just not sure if it caused the "gibberish" talk. Scarey. KSM
  6. ksm

    ksm Well-Known Member

    Still waiting for the ARNP office to call us back from over 26 hours ago. Ugghhh. I hate this. It really makes me feel insignificant and that we are being ignored. KSM
  7. ksm

    ksm Well-Known Member

    Finally, got a call back from the nurse at ARNP office. The nurse sounded stupid... "Did Marie say to call if she had a fever?" Duh... she could google fever and Seroquel XR and see the warnings. And the "speech and language disturbance" part too. All sounded new to her... said she would talk to the ARNP (Marie) and call back. Then she did call back and said the ARNP said to stop rx. We don't have to taper off. But she is only on 100mg... and for the last two days, she refused to take two 50mg... could only get her to take one pill. So in a way, difficult child tapered off on her own before being told to stop rx. KSM
  8. buddy

    buddy New Member

    Really glad they finally called for your reassurance. Any way to talk to them in the future to ask how they handle urgent medical questions... Our psychiatrist has the standard 911 line if it is a life threatening emergency but another number for urgent medication issues. Just not right to wait that long. I bet if their kid was talking funny and not feeling well, they would get help right away.
  9. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    As one who has been on as many or more medications than most of our difficult child</acronym>'s, my advice is: When Strange Behavior Starts When New medication or Dose Is Added, It's Probably the Medication. Why would she suddenly start talking gibberish? Maybe she doesn't want to take the Seroquel because it makes her feel funny. Although I never took this medication, I took medications like it and they were horrible for me. And several of the psychiatric medications have caused me to hallucinate. Sometimes it's the drug itself and sometimes it's the combination.

    Heck, my daughter started being unable to stop talking to herself on too much Concerta. It had never happened before and has not happened since. We tend to forget how incredibly powerful these medications are and even psychiatrists have been wrong about my medication experience at times and I had to wean myself off of drugs myself in order to feel normal again. What one person can take and finds helpful can make another person worse rather than better. If this were my kid, I would not want him on this medication, at least not at this dose, and I'd watch him very carefully if he was on it at all.

    JMO (with experience!)